MAUDE Adverse Event Report: ENCORE MEDICAL L.P LINEAR HIP; STEM, HIP, FEMORAL, LINEAR SIZE12 LATERAL (SPCL ORDER) R-NECK

ENCORE MEDICAL L.P LINEAR HIP; STEM, HIP, FEMORAL, LINEAR SIZE12 LATERAL (SPCL ORDER) R-NECK
Model Number 932-44-760
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 06/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - patient had fallen off his bike and had a periprosthetic fracture.Removed everything except the cup and screws.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as peri-prosthetic fracture.The previous surgery and the revision detailed in this investigation occurred over 5 years and 3 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device and its applicable concomitant devices were within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to peri-prosthetic fracture.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that patient fell and sustained a peri-prosthetic fracture, it seems that the event may have occurred due to excessive loading, poor bone density, lack of care, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LINEAR HIP
Common Device Name
STEM, HIP, FEMORAL, LINEAR SIZE12 LATERAL (SPCL ORDER) R-NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd.
9800 metric blvd
austin,tx 78758-5445
MDR Report Key8768376
Report Number1644408-2019-00643
Device Sequence Number16199743
Product Code LPH
UDI-Device Identifier00888912100472
UDI-Public(01)00888912100472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number932-44-760
Device Catalogue Number425-11-012
Device Lot Number113C1040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-442 LOT 877B1013; 400-03-442 LOT 877B1013; 425-11-012 LOT 113C1040; 932-44-760 LOT 816N1001; 400-03-442 LOT 877B1013; 425-11-012 LOT 113C1040
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR